MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT75164
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 08/2023).Device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was allegedly difficult to remove over the guidewire and unable to inflate.It was further reported that balloon and the guide wire were removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter loaded onto an unknown guidewire has been received for the evaluation.On the visual evaluation, the device was noted bloody and no other visual anomalies were noted.On the functional evaluation, an attempt was made to remove the guidewire but the guidewire was stuck and inadvertently broken within the catheter.The broken segments of guidewire were able to be removed from the guidewire luer and distal end of the catheter.The guidewire lumen was flushed and an attempt was made to insert an in-house guide-wire however resistance was felt.Further, an x-ray was taken and a portion of the returned guide-wire was noted to be detached and stuck within the catheter.No further functional testing was performed.Therefore the investigation for the reported difficult to remove was confirmed, as the guidewire was returned loaded within the catheter.The investigation for the reported failure to advance and device-device incompatibility remains inconclusive, as the returned guidewire got detached and stuck within the inner guidewire lumen during the functional testing.A definitive root cause for the reported difficult to remove, failure to advance and device-device incompatibility could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2023), g3.H11: h6 (method, result).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right arm, the balloon allegedly failed to move over the guide wire.It was further reported that balloon was allegedly difficult to be removed off the guidewire, therefore, the balloon and guidewire had to be retrieved.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged difficult to remove, failure to advance and device-device incompatibility could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 08/2023), g3, h6 (method).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.D4 (expiry date: 08/2023).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12548305
Report Number2020394-2021-01817
Device Sequence Number11041044
Product Code DQY
UDI-Device Identifier00801741062469
UDI-Public(01)00801741062469
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75164
Device Catalogue NumberAT75164
Device Lot NumberGFEW0355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/03/2021
11/30/2021
02/25/2022
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date11/09/2021
12/03/2021
03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown